MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3: date of event: unknown; requested but not provided.The best estimate date is between (b)(6) 2022 and (b)(6) 2023.Section d6b: if explanted, give date: not applicable, as the lens remains implanted.Section h3-other (81): the device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - clinical code: code 4581 is to capture posterior capsule opacification (pco).Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient has almost the same amount of astigmatism post-implantation of the intraocular lens (iol) in the left eye that there was pre-surgery, but only a different axis.Pre-surgery, the patient had 1.55 diopter of astigmatism and post-surgery the patient has 1.25 diopter of astigmatism.The surgeon noted that it is almost like there is no astigmatism correction in the eye.Post-operative day one, the patient¿s visual acuity (va) was 20/30 and then over time the vision got worse and the patient was experiencing blurry vision.The surgeon performed yttrium aluminum garnet (yag) laser capsulotomy in (b)(6) 2023, as the patient had posterior capsule opacification (pco) and the surgeon thought yag would help with patient¿s blurry vision issue.The patient¿s vision was getting worse prior to yag and then continued to get worse after yag was performed.The patient¿s va went from 20/40 to 20/60.Currently, the patient¿s uncorrected va is approximately 20/50 or 20/60, and corrected va is 20/25 with -1.50 + 1.25 @ 125 with prescription glasses.There is no issue with the lens placement, the lens is in the right place.The patient is a high hyperope and has dry eyes.The surgeon initially thought the dry eye could be the issue, so the patient was put on artificial tears and now restasis.Now the patient is much more lubricated, but vision is still the issue.There was no patient injury.The surgeon is considering performing a limbal relaxing incision, but is not sure it will help much and believes that the patient will still have some of the residual astigmatism.The surgeon is also considering a lens exchange, but is not sure what other lens to implant at this time.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17094422
Report Number3012236936-2023-01432
Device Sequence Number19322071
Product Code MFK
UDI-Device Identifier05050474689510
UDI-Public(01)05050474689510(17)250320
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2025
Device Model NumberZLU150
Device Catalogue NumberZLU150U275
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Initial Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite